Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bousfield localizations of classifying spaces
of nilpotent groups


Authors: William G. Dwyer, Emmanuel Dror Farjoun and Douglas C. Ravenel
Journal: Proc. Amer. Math. Soc. 127 (1999), 1855-1861
MSC (1991): Primary 55N20, 55R35
DOI: https://doi.org/10.1090/S0002-9939-99-05194-1
Published electronically: February 5, 1999
MathSciNet review: 1646308
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a finitely generated nilpotent group. The object of this paper is to identify the Bousfield localization $L_hBG$ of the classifying space $BG$ with respect to a multiplicative complex oriented homology theory $h_{*}$. We show that $L_hBG$ is the same as the localization of $BG$ with respect to the ordinary homology theory determined by the ring $h_0$.


References [Enhancements On Off] (What's this?)

  • [BK72] A. K. Bousfield and D. M. Kan. Homotopy Limits, Completions and Localizations, volume 304 of Lecture Notes in Mathematics. Springer-Verlag, 1972. MR 51:1825
  • [Bou79] A. K. Bousfield. The localization of spectra with respect to homology. Topology, 18:257-281, 1979. MR 80m:55006
  • [Bou82] A. K. Bousfield. On homology equivalences and homological localizations of spaces. American Journal of Mathematics, 104:1025-1042, 1982. MR 84g:55014
  • [DDK77] W. G. Dwyer, E. Dror, and D. M. Kan. An arithmetic square for virtually nilpotent spaces. Illinois Journal of Mathematics, 21:242-254, 1977. MR 55:11246
  • [Kri] I. Kriz. Morava K-theory of classifying spaces: some calculations. Topology. 36:1247-1273, 1997. CMP 97:13
  • [Kur56] A. G. Kurosh. The Theory of Groups, Volume Two. Chelsea Publishing Company, New York, 1956. MR 18:188f

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55N20, 55R35

Retrieve articles in all journals with MSC (1991): 55N20, 55R35


Additional Information

William G. Dwyer
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556
Email: william.g.dwyer.1@nd.edu

Emmanuel Dror Farjoun
Affiliation: Department of Mathematics, Hebrew University, Jerusalem, Israel
Email: farjoun@math.huji.ac.il

Douglas C. Ravenel
Affiliation: Department of Mathematics, University of Rochester, Rochester, New York 14627
Email: drav@harpo.math.rochester.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05194-1
Received by editor(s): September 17, 1997
Published electronically: February 5, 1999
Additional Notes: All three authors were partially supported by the US-Israel Binational Science Foundation, and the first and third authors by the National Science Foundation.
Communicated by: Ralph Cohen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society